Czechoslovak Mathematical Journal, Vol. 70, No. 3, pp. 891-903, 2020


Some results on Poincaré sets

Min-wei Tang, Zhi-Yi Wu

Received January 1, 2019.   Published online March 27, 2020.

Abstract:  It is known that a set $H$ of positive integers is a Poincaré set (also called intersective set, see I. Ruzsa (1982)) if and only if $\dim_{\mathcal{H}}(X_H)=0$, where $X_H:=\biggl\{ x=\sum^{\infty}_{n=1} \frac{x_n}{2^n} \colon x_n\in\{0,1\},\ x_n x_{n+h}=0\ \text{for all} \ n\geq1, \ h\in H\biggr\}$ and $\dim_{\mathcal{H}}$ denotes the Hausdorff dimension (see C. Bishop, Y. Peres (2017), Theorem 2.5.5). In this paper we study the set $X_H$ by replacing $2$ with $b>2$. It is surprising that there are some new phenomena to be worthy of studying. We study them and give several examples to explain our results.
Keywords:  Poincaré set; homogeneous set; Hausdorff dimension
Classification MSC:  37B20, 11A07
DOI:  10.21136/CMJ.2020.0001-19

PDF available at:  Springer   Institute of Mathematics CAS

References:
[1] V. Bergelson, E. Lesigne: Van der Corput sets in ${\mathbb Z}^d$. Colloq. Math. 110 (2008), 1-49. DOI 10.4064/cm110-1-1 | MR 2353898 | Zbl 1177.37018
[2] C. J. Bishop, Y. Peres: Fractals in Probability and Analysis. Cambridge Studies in Advanced Mathematics 162, Cambridge University Press, Cambridge (2017). DOI 10.1017/9781316460238 | MR 3616046 | Zbl 1390.28012
[3] J. Bourgain: Ruzsa's problem on sets of recurrence. Isr. J. Math. 59 (1987), 150-166. DOI 10.1007/BF02787258 | MR 0920079 | Zbl 0643.10045
[4] K. Falconer: Fractal Geometry. Mathematical Foundations and Applications. Wiley, New York (2003). DOI 10.1002/0470013850 | MR 2118797 | Zbl 1060.28005
[5] H. Furstenberg: Ergodic behavior of diagonal measures and a theorem of Szemerédi on arithmetic progressions. J. Anal. Math. 31 (1977), 204-256. DOI 10.1007/BF02813304 | MR 0498471 | Zbl 0347.28016
[6] H. Furstenberg: Recurrence in Ergodic Theory and Combinatorial Number Theory. Princenton University Press, Princenton (1981). DOI 10.1515/9781400855162 | MR 603625 | Zbl 0459.28023
[7] K. Ireland, M. Rosen: A Classical Introduction to Modern Number Theory. Graduate Texts in Mathematics 84, Springer, New York (1990). DOI 10.1007/978-1-4757-2103-4 | MR 1070716 | Zbl 0712.11001
[8] T. Kamae, M. Mendès France: Van der Corput's difference theorem. Isr. J. Math. 31 (1978), 335-342. DOI 10.1007/BF02761498 | MR 516154 | Zbl 0396.10040
[9] T. H. Lê: Problems and results on intersective sets. Combinatorial and Additive Number Theory - CANT 2011. Springer Proceedings in Mathematics & Statistics 101, Springer, New York (2014), 115-128. DOI 10.1007/978-1-4939-1601-6_9 | MR 3297075 | Zbl 1371.11028
[10] H. L. Montgomery: Ten Lectures on the Interface Between Analytic Number Theory and Harmonic Analysis. CBMS Regional Conference Series in Mathematics 84, American Mathematical Society, Providence (1994). DOI 10.1090/cbms/084 | MR 1297543 | Zbl 0814.11001
[11] I. Z. Ruzsa: Uniform distribution, positive trigonometric polynomials and difference sets. Sémin. Théor. Nombres, Univ. Bordeaux I. (1982), Article ID 18, 18 pages. MR 0695335 | Zbl 0515.10048
[12] A. Sárközy: On difference sets of sequences of integers I. Acta Math. Acad. Sci. Hung. 31 (1978), 125-149. DOI 10.1007/BF01896079 | MR 466059 | Zbl 0387.10033
[13] A. Sárközy: On difference sets of sequences of integers II. Ann. Univ. Sci. Budap. Rolando Eötvös, Sect. Math. 21 (1978), 45-53. MR 536201 | Zbl 0413.10051
[14] A. Sárközy: On difference sets of sequences of integers III. Acta Math. Acad. Sci. Hung. 31 (1978), 355-386. DOI 10.1007/BF01901984 | MR 487031 | Zbl 0387.10034

Affiliations:   Min-wei Tang, School of Mathematics and Statistics, Wuhan University, 299# Ba Yi Road, Wuchang District, Wuhan, Hubei Province, 430072, P. R. China, e-mail: tmw33@163.com, Zhi-Yi Wu (corresponding author), School of Mathematics, Sun Yat-Sen University, No. 135, Xingang Xi Road, Guangzhou, 510275, P. R. China, e-mail: zhiyiwu@126.com


 
PDF available at: